Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 8, NWS Detroit, MI

February 5, 2021

NWS Detroit, MI issued this small craft advisory at Feb 5, 2021, 7:09 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2021, 7:09 PM EST (00:09 UTC)
Expired
Feb 6, 2021, 3:39 AM EST
In force
9 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

180 
WHUS73 KDTX 060009
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
709 PM EST Fri Feb 5 2021

LEZ444-060930-
/O.CAN.KDTX.GL.W.0002.000000T0000Z-210206T0300Z/
/O.NEW.KDTX.SC.Y.0008.210206T0009Z-210206T1500Z/
/O.CON.KDTX.LO.Y.0001.000000T0000Z-210206T0900Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
709 PM EST Fri Feb 5 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...During the Low Water Advisory, abnormally low water 
  levels. During the Small Craft Advisory, expect sustained 
  winds up to 20 knots from the west with gusts up to 31 knots. 
  The largest significant waves will be 4 feet with a potential 
  maximum wave height of 5 feet.

* WHERE...Michigan Waters of Lake Erie from Detroit River to 
  North Cape MI.

* WHEN...The maximum winds are expected around 10 PM EST Friday 
  with the largest waves expected around 10 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft. Below 
  normal water levels will result in hazardous navigating 
  conditions.

* ADDITIONAL DETAILS...Gusts have trended below gales this
  evening. Modest west-southwest wind continues into Saturday.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

LCZ460-060115-
/O.CAN.KDTX.GL.W.0002.000000T0000Z-210206T0300Z/
Lake St Clair-
709 PM EST Fri Feb 5 2021

...GALE WARNING IS CANCELLED...

Gusts have trended below gales this evening. Modest west-southwest
wind continues into Saturday with waves occasionally approaching 
4 feet.

$$

LHZ442-443-060115-
/O.CAN.KDTX.GL.W.0002.000000T0000Z-210206T0900Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
709 PM EST Fri Feb 5 2021

...GALE WARNING IS CANCELLED...

Gusts have trended below gales this evening. Modest west-southwest
wind continues into Saturday with waves occasionally approaching 
4 feet.

$$

LHZ363-462-060930-
/O.CON.KDTX.GL.W.0002.000000T0000Z-210206T2100Z/
/O.CON.KDTX.UP.W.0001.000000T0000Z-210206T2100Z/
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
709 PM EST Fri Feb 5 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

* WHAT...During the Heavy Freezing Spray Warning, heavy freezing 
  spray at a rate of 2 cm per hour or greater may rapidly 
  accumulate on vessels. During the Gale Warning, expect 
  sustained winds up to 27 knots from the west with gusts up to 
  40 knots. The largest significant waves will be 8 feet with a 
  potential maximum wave height of 11 feet.

* WHERE...Lake Huron from Port Austin to Harbor Beach beyond 5NM 
  Off Shore and Lake Huron from Sturgeon Point to Alabaster MI 
  beyond 5NM off shore.

* WHEN...The maximum winds are expected around 2 AM EST Saturday
  with the largest waves expected now.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ463-060930-
/O.CON.KDTX.GL.W.0002.000000T0000Z-210206T1500Z/
/O.CON.KDTX.UP.W.0001.000000T0000Z-210206T2100Z/
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
709 PM EST Fri Feb 5 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

* WHAT...During the Heavy Freezing Spray Warning, heavy freezing 
  spray at a rate of 2 cm per hour or greater may rapidly 
  accumulate on vessels. During the Gale Warning, expect 
  sustained winds up to 26 knots from the west with gusts up to 
  37 knots. The largest significant waves will be 6 feet with a 
  potential maximum wave height of 8 feet.

* WHERE...Lake Huron from Harbor Beach to Port Sanilac beyond 
  5NM Off Shore.

* WHEN...The maximum winds are expected around 1 AM EST Saturday
  with the largest waves expected now.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ361-362-060930-
/O.CON.KDTX.GL.W.0002.000000T0000Z-210206T2100Z/
/O.CON.KDTX.UP.W.0001.000000T0000Z-210206T2100Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
709 PM EST Fri Feb 5 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

* WHAT...During the Heavy Freezing Spray Warning, heavy freezing 
  spray at a rate of 2 cm per hour or greater may rapidly 
  accumulate on vessels. During the Gale Warning, expect 
  sustained winds up to 26 knots from the west with gusts up to 
  37 knots. The largest significant waves will be 8 feet with a 
  potential maximum wave height of 11 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle 
  Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 4 AM EST Saturday 
  with the largest waves expected around 10 AM EST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ421-422-441-060900-
/O.CON.KDTX.GL.W.0002.000000T0000Z-210206T0900Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-
709 PM EST Fri Feb 5 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

* WHAT...Expect sustained winds up to 23 knots from the 
  southwest with gusts up to 37 knots. The largest significant 
  waves will be 2 feet with a potential maximum wave height of 3 
  feet.

* WHERE...Port Austin to Harbor Beach MI, Inner Saginaw Bay SW 
  of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of 
  Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds and the largest waves expected now.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ464-060930-
/O.CON.KDTX.GL.W.0002.000000T0000Z-210206T1500Z/
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
709 PM EST Fri Feb 5 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY...

* WHAT...Expect sustained winds up to 25 knots from the west 
  with gusts up to 35 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Lake Huron from Port Sanilac to Port Huron beyond 5NM 
  Off Shore.

* WHEN...The maximum winds and the largest waves expected now.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

KK
1 follow-up statement
061 
WHUS73 KDTX 060839
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
339 AM EST Sat Feb 6 2021

LHZ463-060945-
/O.CAN.KDTX.GL.W.0002.000000T0000Z-210206T1500Z/
/O.CAN.KDTX.UP.W.0001.000000T0000Z-210206T2100Z/
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
339 AM EST Sat Feb 6 2021

...GALE WARNING IS CANCELLED...
...HEAVY FREEZING SPRAY WARNING IS CANCELLED...

Southwest winds have dropped below gales and will continue to
slowly decrease today. 


$$

LHZ421-441-062100-
/O.CAN.KDTX.GL.W.0002.000000T0000Z-210206T0900Z/
/O.NEW.KDTX.SC.Y.0009.210206T0839Z-210207T0000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
339 AM EST Sat Feb 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Expect sustained winds up to 24 knots from the 
  southwest with gusts up to 33 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 9 AM EST Saturday 
  with the largest waves expected around 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ464-060945-
/O.CAN.KDTX.GL.W.0002.000000T0000Z-210206T1500Z/
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
339 AM EST Sat Feb 6 2021

...GALE WARNING IS CANCELLED...

Southwest winds have dropped below gales and will continue to
slowly decrease today. 


$$

LHZ422-060945-
/O.CAN.KDTX.GL.W.0002.000000T0000Z-210206T0900Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
339 AM EST Sat Feb 6 2021

...GALE WARNING IS CANCELLED...

Southwest winds have dropped below gales and will continue to
slowly decrease today. 

$$

LEZ444-060945-
/O.CAN.KDTX.LO.Y.0001.000000T0000Z-210206T0900Z/
/O.CAN.KDTX.SC.Y.0008.000000T0000Z-210206T1500Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
339 AM EST Sat Feb 6 2021

...LOW WATER ADVISORY IS CANCELLED...
...SMALL CRAFT ADVISORY IS CANCELLED...

Southwest wind gusts have dropped below 30 knots and and will 
continue to slowly decrease today. 

$$

LHZ363-462-062100-
/O.CON.KDTX.GL.W.0002.000000T0000Z-210206T2100Z/
/O.CON.KDTX.UP.W.0001.000000T0000Z-210206T2100Z/
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
339 AM EST Sat Feb 6 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

* WHAT...During the Heavy Freezing Spray Warning, heavy freezing 
  spray at a rate of 2 cm per hour or greater may rapidly 
  accumulate on vessels. During the Gale Warning, expect 
  sustained winds up to 27 knots from the west with gusts up to 
  37 knots. The largest significant waves will be 8 feet with a 
  potential maximum wave height of 11 feet.

* WHERE...Lake Huron from Port Austin to Harbor Beach beyond 5NM 
  Off Shore and Lake Huron from Sturgeon Point to Alabaster MI 
  beyond 5NM off shore.

* WHEN...The maximum winds are expected around 8 AM EST Saturday 
  with the largest waves expected around 4 AM EST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ361-362-062100-
/O.CON.KDTX.GL.W.0002.000000T0000Z-210206T2100Z/
/O.CON.KDTX.UP.W.0001.000000T0000Z-210206T2100Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
339 AM EST Sat Feb 6 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

* WHAT...During the Heavy Freezing Spray Warning, heavy freezing 
  spray at a rate of 2 cm per hour or greater may rapidly 
  accumulate on vessels. During the Gale Warning, expect 
  sustained winds up to 26 knots from the west with gusts up to 
  37 knots. The largest significant waves will be 8 feet with a 
  potential maximum wave height of 11 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle 
  Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 5 AM EST Saturday 
  with the largest waves expected around 1 PM EST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ442-443-062100-
/O.NEW.KDTX.SC.Y.0009.210206T0839Z-210207T0000Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
339 AM EST Sat Feb 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Expect sustained winds up to 21 knots from the west 
  with gusts up to 31 knots. The largest significant waves will 
  be 2 feet with a potential maximum wave height of 3 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 10 AM EST 
  Saturday with the largest waves expected around 11 AM EST 
  Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 6:30 PM EST, 39 minutes earlier.

Area forecast discussion, Feb 5, 6:30 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
630 PM EST Fri Feb 5 2021

.AVIATION...

Favorable conditions will exist tonight within a cold west-southwest
flow for the continued downstream flux of lake moisture into
portions of southeast Michigan. This orientation favors mainly FNT
early tonight, maintaining the possibility for occasional bursts of
heavy snow showers with an accompanying reduction of visibility
below 3 miles and quick accumulation of snow on pavement. A gradual
southward shift in this activity overnight then introduces the
potential at PTK for the early-mid morning hours. The Detroit
corridor largely expected to remain south of meaningful activity
tonight. A modest gusty southwest wind persist overnight - 20 to 25
knots at times. Lingering snow showers diminishing in coverage and
intensity post-daybreak Saturday morning, with a window for some
degree of scattering of existing low VFR stratus during the
afternoon ahead of the next system arriving Saturday night.
Potential exists for another round of accumulating snow during that
time.

For DTW...Recent radar trends lend confidence for ongoing lake
effect activity to hold well north of the terminal early tonight. A
southward shift in activity will be possible during the morning
period, but higher likelihood exists for any higher intensity bands
to still remain north across the northern portions of the
airspace/PTK and not the terminal.

DTW THRESHOLD PROBABILITIES...

* Low for ceiling height below 5000 ft through midnight. High
  Saturday morning.

&&

.PREV DISCUSSION...
Issued at 334 PM EST Fri Feb 5 2021

DISCUSSION...

A lobe of high planetary vorticity is becoming established over Far
Northwest Ontario this afternoon and is leading to the development
of deep upper level low pressure. Cyclonic flow around this upper
level low is piping arctic air into the state on west southwest
flow. The west southwest component has led to a mesoscale sfc-925mb
convergence axis from roughly Saugatuck to Flint to Port Sanilac.
This includes near and along the I 69 corridor through central
sections of the cwa. Model data shows a relative steady state to
this convergence axis through the evening. Sfc asos observations of
reduced visibilities up north continue to suggest some combination
of overshooting by the radar of the shallow lake effect convection
or a blowing snow component. Will maintain the Winter Weather
Advisory for the counties along and north of I 69 for intermittent
snow showers and blowing snow potential. Farther south, specifically
the Livingston and Washtenaw tiers including Metro Detroit there has
been little to no evidence of potential travel impacts at this
point. Traffic data shows good travel times throughout the early
afternoon with little to flurries now at this point. Models show no
trend toward a west low tropospheric mean wind until after 03Z this
evening. Will cancel the advisory ahead of the evening commute.
Still expecting some slick spots due to cold temperatures in the
teens and possible refreezing.

Focused lower tropospheric convergence axis is expected to drift
southward after 03Z tonight allowing best lake effect banding
potential to sag into the M59 and I96 corridors. Best of the
cyclonic vorticity advection will pass the area by this evening,
however,some additional cold advection rooted at 850mb will bring
temperatures at that level to around -18C. Model do suggest gaining
an extra 2000 ft in convective depths which is progged to
supersaturated wrt ice. Did go somewhat aggressive with
categorical/high likely PoPs through central cwa down into northern
Metro Detroit. Accumulations are tough, but could definitely see
some minor lake effect snow accumulations of an inch or so in some
locations. Cold windchill Saturday morning of -5 to -10F.

Geopotential height rises and Southeast Michigan's proximity to mid
jet streak is expected to lead to subtle ridging on Saturday.
Progged absolute vorticity structure is very interesting with
legitimate anticyclonic vorticity right through the area. Models are
showing extreme static stability in the 3.0 to 6.0 kft agl layer
during the day. Supersaturation wrt ice exists through -10C so its
possible for some flurries, but that is it.

Models then show primary lobe of planetary vorticity swinging into
the western Great Lakes Saturday evening. Absolute vorticity charts
do qualitatively show a very good setup with shortwave energy
digging right into Lower Michigan. The most uncertain aspect of the
Saturday evening forecast centers on the integrity of a low to
midlevel thetae axis as its forecasted to be directed right into
southeast Michigan. If this feature is in fact coherent, moisture
and saturation will be very good for system relative isentropic
ascent to act upon to generate snow. One can go hunting and find
some solutions that are quite bullish on QPF with perhaps a 0.25
inch or more. In contrast, the ECMWF (including the d(prog)/dt of
ECMWF), virtual all of the 5.00Z EPS, and the RGEM are extremely
lean on QPF amounts. There are both good things and bad things about
the setup. The good...1. Potential for an outstanding frontal
surface at 7.5 kft agl (750mb) with very low static stability above
it. 2. Very good microphysics potential with crosshairs through the
DGZ and cold near surface profile. Liquid to snow ratios could be
north of 15:1. The not-so good...1. Less than spectacular, broad and
diffuse upper level jet dynamics. 2. An attendant shortwave that
passes through Arkansas/Tennessee. What this does to the
aforementioned thetae ribbon of interest is uncertain. 3. System
relative flow trajectories do remain veered.  Bottom line is the
potential exists for an accumulating snow event Saturday evening. A
lot of uncertainty from the authors perspective on how this will go.
If the moisture verifies could see a quick hitting overachiever, if
the moisture does not make it here then could see lackluster snow.
For now, toeing the line of less than a .10 of liquid equivalent
with snow ratios of 15:1, forecasted snow amounts of 1 to 2 inches.

Surface ridge axis is then progged to expand into Lower Michigan
Sunday. A secondary surge of colder arctic air is expected to reach
the state. Temperatures are expected to be some 5 degrees colder
than Saturday. Windchills will have the opportunity to drop to -10F
or colder Sunday morning. Even colder windchill conditions may be
possible Monday morning with a long night of sub 20F 850mb
temperatures. Windchills of -15F appear possible from this vantage
point.

The potential for another accumulating snow event continues to fall
in the Monday night/Tuesday morning timeframe. Much too early to
really offer much discussion but orientation of baroclinic zone and
proximity of jet core overhead supports many different outcomes.

The most recent data continues to support that well below normal
temperatures will be around for the entirety of next week. The trend
also continues to push the coldest of the airmass out in time.

MARINE...

Strong southwesterly winds are underway in the wake of a strong
arctic cold front. Gale Warning remains on track across the entire
central Great Lakes as gusts approach peak speeds during the next
couple of hours. Expect gusts to maximize near 45 knots across
central Lake Huron with peak sustained winds up to 35 knots. Gusts
in the 35-40 knot range are expected across the rest of the basin
through at least Saturday morning. Low-end gusts to gales are likely
over Lake St. Clair and western Lake Erie until twilight.

Due to the combination of arctic air and strong winds, moderate to
heavy freezing spray is ongoing across the open waters of Lake
Huron. Activity will continue through the overnight period, thus
maintained the Heavy Freezing Spray Warning until Saturday
afternoon. The associated surface low will move deeper into northern
Ontario and Hudson Bay on Saturday allowing for a gradual weakening
of the pressure gradient. Gusts diminish to around 25 knots out of
the SW/WSW.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 7 PM EST this evening for MIZ047>049-
     053>055-060>062.

Lake Huron...Heavy Freezing Spray Warning until 4 PM EST Saturday for LHZ361>363-
     462-463.

     Gale Warning until 4 PM EST Saturday for LHZ361>363-462.

     Gale Warning until 10 AM EST Saturday for LHZ463-464.

     Gale Warning until 4 AM EST Saturday for LHZ421-422-441>443.

Lake St Clair...Gale Warning until 10 PM EST this evening for LCZ460.

Michigan waters of Lake Erie...Low Water Advisory until 4 AM EST Saturday for LEZ444.

     Gale Warning until 10 PM EST this evening for LEZ444.

&&

AVIATION.....100
DISCUSSION...99
MARINE.......98

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Feb 5, 3:36 AM EST, 15 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
336 AM EST Fri Feb 5 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-060930-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
336 AM EST Fri Feb 5 2021

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

A winter weather advisory is in effect for all of southeast Michigan
through 10 AM for wind gusts to around 45 mph and residual snow
covered roads as temperatures fall into the 20s this morning. Refer
to the latest winter weather message for additional information.

Scattered to numerous snow showers today into tonight with most
locations seeing just a dusting. Localized accumulations around 1
inch will also occur however, especially in the Flint vicinity.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An inch or two of dry powdery snow is possible Saturday night, with
additional light accumulations possible Monday night into Tuesday

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-060930-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
336 AM EST Fri Feb 5 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Gale warnings are in effect for all marine waters.  A Heavy Freezing
Spray Warning remains in effect into tonight for much of the open
waters of Lake Huron.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

SF

In the hours before

Special weather statement, Feb 5, 5:02 PM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
502 PM EST Fri Feb 5 2021

MIZ047>049-053>055-060>062-060000-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-
Lapeer-
Including the cities of Midland, Bay City, Bad Axe, Saginaw,
Caro, Sandusky, Owosso, Flint, and Lapeer
502 PM EST Fri Feb 5 2021

...CAUTIOUS TRAVEL IS ADVISED FOR RAPID REDUCTIONS OF
VISIBILITIES AND SLIPPERY ROADWAYS. A WINTER WEATHER ADVISORY
REMAINS IN EFFECT UNTIL 7 PM THIS EVENING...

WEATHER...

 * Localized bands of heavier lake effect snow will continue to
   move across locations mainly north of Interstate 69 early this
   evening.

 * Additional snow accumulation of a dusting to greater than 1
   inch will be possible for localized areas throughout the
   evening hours.

 * West winds around 20 mph with gusts to 35 mph will lead to
   areas of blowing snow and reduced visibility across the
   region.

 * Air temperatures will range between 15 and 20 degrees.

IMPACTS...

 * Localized bands of heavy lake effect snow will cause
   reductions of visibility to less than one mile. There may be
   rapid fluctuations of visibility.

 * Potential for roadways to become or remain snow covered and
   slippery with temperatures in the teens.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * The combination of lake effect snow and strong winds may
   result in near white out conditions at times. Reduced
   visibilities along with snow covered and slippery roads will
   cause variable traffic rates throughout the county. Motorists
   are urged to use caution and account for the variable driving
   conditions by allowing extra time.

 * Prepare, plan and stay informed. Visit http://go.usa.gov/c7kkP

MR

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 8:47 PM ESTSpecial Weather StatementDTXGenesee58 min
Feb 5, 10:05 PM ESTSpecial Weather StatementDTXGenesee, Lapeer70 min
Feb 6, 3:39 AM ESTSmall Craft AdvisoryDTX15 hr
Feb 6, 10:03 AM ESTAreal Flood AdvisoryDTXSaint Clair5 hr
Feb 6, 3:30 PM ESTAreal Flood WarningDTXSaint Clair13 days

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.